Alert archive / West Virginia / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 10, NWS Charleston, WV

February 28, 20117 counties in West Virginia; Buchanan County, Virginia

NWS Charleston, WV issued this severe thunderstorm warning at Feb 28, 2011, 9:20 AM EST for 7 counties in West Virginia; Buchanan County, Virginia. It was in force for 55 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 28, 2011, 9:20 AM EST (14:20 UTC)
Expired
Feb 28, 2011, 10:15 AM EST
In force
55 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

Counties Buchanan County, VA, Boone County, WV, Fayette County, WV, Logan County, WV, McDowell County, WV, Mingo County, WV, Raleigh County, WV, Wyoming County, WV

The radar

The Charleston,WV radar (KRLX), 84 km from the middle of the area, began a volume at 14:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 28, 9:30 AM ESTHAIL 1Gilbert, WVQUARTER SIZE HAIL COVERING GROUND
Feb 28, 9:45 AM ESTHAIL 0.75Oceana, WV
Feb 28, 10:10 AM ESTTSTM WND DMGGary, WVTREES DOWN ON BLACK DIAMOND RD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 28, 5:47 AM ESTTornado WatchSPC5 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 2.3 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2011-02-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2011-02-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 268 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-263 J/kg
Mixed-layer LCL
825 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
268 m²/s²
0-3 km storm-relative helicity
373 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

252 
WUUS51 KRLX 281420
SVRRLX
VAC027-WVC005-019-045-047-059-081-109-281515-
/O.NEW.KRLX.SV.W.0010.110228T1420Z-110228T1515Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
920 AM EST MON FEB 28 2011

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL BUCHANAN COUNTY IN VIRGINIA...
  SOUTHEASTERN BOONE COUNTY IN WEST VIRGINIA...
  SOUTHEASTERN FAYETTE COUNTY IN WEST VIRGINIA...
  SOUTHEASTERN LOGAN COUNTY IN WEST VIRGINIA...
  NORTHERN MCDOWELL COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF WELCH...
  SOUTHEASTERN MINGO COUNTY IN WEST VIRGINIA...
  RALEIGH COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF BECKLEY...
  WYOMING COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF PINEVILLE...

* UNTIL 1015 AM EST

* AT 916 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 13 MILES WEST OF BRADLEY TO
  MALLORY TO 10 MILES SOUTHWEST OF GILBERT CREEK...OR ALONG A LINE
  EXTENDING FROM 15 MILES NORTHWEST OF BECKLEY TO 12 MILES SOUTHEAST
  OF LOGAN TO 15 MILES NORTH OF GRUNDY...AND MOVING EAST AT 50 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO R.D.
  BAILEY LAKE...HANOVER...OCEANA...MOUNT HOPE...PROSPERITY...PINEY
  VIEW...STANAFORD...DRY CREEK...MABSCOTT...MACARTHUR...CRAB
  ORCHARD...TWIN FALLS STATE PARK...SOPHIA...BEAVER...MULLENS...
  GARY...DANIELS...COAL CITY...SHADY SPRING AND NORTHFORK.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 NEAR BECKLEY
BETWEEN MILE MARKERS 120 AND 137...THE WEST VIRGINIA TURNPIKE BETWEEN
MILE MARKERS 28 AND 54.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM EST MONDAY AFTERNOON
FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL VIRGINIA AND
CENTRAL WEST VIRGINIA.

&&

LAT...LON 3742 8212 3753 8197 3752 8203 3754 8207
      3773 8191 3794 8139 3786 8082 3782 8093
      3777 8088 3774 8091 3768 8087 3767 8089
      3771 8095 3759 8109 3757 8118 3752 8120
      3745 8128 3741 8128 3732 8137
TIME...MOT...LOC 1420Z 279DEG 44KT 3788 8137 3772 8178
          3748 8199

$$

30
2 follow-up statements
107 
WWUS51 KRLX 281448
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
948 AM EST MON FEB 28 2011

WVC005-045-281458-
/O.CAN.KRLX.SV.W.0010.000000T0000Z-110228T1515Z/
LOGAN WV-BOONE WV-
948 AM EST MON FEB 28 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BOONE AND
SOUTHEASTERN LOGAN COUNTIES IS CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM EST MONDAY AFTERNOON
FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL VIRGINIA AND
CENTRAL WEST VIRGINIA.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3742 8212 3777 8159 3776 8157 3792 8128
      3786 8082 3782 8093 3777 8088 3774 8091
      3768 8087 3767 8089 3771 8095 3759 8109
      3757 8119 3752 8120 3748 8126 3741 8128
      3740 8131 3732 8137
TIME...MOT...LOC 1448Z 273DEG 38KT 3771 8144 3754 8163
          3736 8186

$$

VAC027-WVC019-047-059-081-109-281515-
/O.CON.KRLX.SV.W.0010.000000T0000Z-110228T1515Z/
BUCHANAN VA-MCDOWELL WV-WYOMING WV-RALEIGH WV-MINGO WV-FAYETTE WV-
948 AM EST MON FEB 28 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 AM EST
FOR SOUTHEASTERN FAYETTE...SOUTHEASTERN MINGO...RALEIGH...WYOMING...
NORTHERN MCDOWELL AND NORTH CENTRAL BUCHANAN COUNTIES...

AT 944 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM KOPPERSTON TO BAILEYSVILLE
TO 7 MILES SOUTHEAST OF HURLEY...OR ALONG A LINE EXTENDING FROM 9
MILES NORTH OF PINEVILLE TO 9 MILES WEST OF PINEVILLE TO 12 MILES
NORTHEAST OF GRUNDY...MOVING EAST AT 45 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BOLT...
WOLF PEN...DAVY...TWIN FALLS STATE PARK...GLEN DANIEL...MABEN...
LESTER...COALWOOD...PAX...WELCH...MULLENS...SOPHIA...DRY CREEK...CRAB
ORCHARD...MABSCOTT...RHODELL...MACARTHUR...PROSPERITY...BRADLEY...
COAL CITY...KIMBALL...BECKLEY...MOUNT HOPE...STANAFORD...BEAVER...
PINEY VIEW...JOSEPHINE...GARY...HERNDON...DANIELS...NORTHFORK...
KEYSTONE...SHADY SPRING...MAYBEURY...GHENT...MEADOW BRIDGE AND
ANAWALT

THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 NEAR BECKLEY
BETWEEN MILE MARKERS 120 AND 137...THE WEST VIRGINIA TURNPIKE BETWEEN
MILE MARKERS 28 AND 54.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM EST MONDAY AFTERNOON
FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL VIRGINIA AND
CENTRAL WEST VIRGINIA.

&&

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3742 8212 3777 8159 3776 8157 3792 8128
      3786 8082 3782 8093 3777 8088 3774 8091
      3768 8087 3767 8089 3771 8095 3759 8109
      3757 8119 3752 8120 3748 8126 3741 8128
      3740 8131 3732 8137
TIME...MOT...LOC 1448Z 273DEG 38KT 3771 8144 3754 8163
          3736 8186

$$

30
136 
WWUS51 KRLX 281512
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1012 AM EST MON FEB 28 2011

VAC027-WVC019-047-059-081-109-281521-
/O.EXP.KRLX.SV.W.0010.000000T0000Z-110228T1515Z/
BUCHANAN VA-MCDOWELL WV-WYOMING WV-RALEIGH WV-MINGO WV-FAYETTE WV-
1012 AM EST MON FEB 28 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FAYETTE...
SOUTHEASTERN MINGO...RALEIGH...WYOMING...NORTHERN MCDOWELL AND NORTH
CENTRAL BUCHANAN COUNTIES WILL EXPIRE AT 1015 AM EST...

THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 NEAR BECKLEY
BETWEEN MILE MARKERS 120 AND 137...THE WEST VIRGINIA TURNPIKE BETWEEN
MILE MARKERS 28 AND 54.

THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE 
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. WIND GUSTS TO 50 
MPH AND SMALL HAIL ARE STILL POSSIBLE WITH THESE STORMS AS THEY MOVE 
OUT OF THE AREA OVER OVER THE NEXT 15 MINUTES.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM EST MONDAY AFTERNOON
FOR CENTRAL VIRGINIA AND CENTRAL WEST VIRGINIA.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3742 8212 3777 8159 3776 8157 3792 8128
      3786 8082 3782 8093 3777 8088 3774 8091
      3768 8087 3767 8089 3771 8095 3759 8109
      3757 8119 3752 8120 3748 8126 3741 8128
      3740 8131 3732 8137
TIME...MOT...LOC 1511Z 273DEG 38KT 3769 8113 3752 8132
          3735 8156

$$

30

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 28, 2:40 AM EST, 6 hours 40 minutes earlier.

Area forecast discussion, Feb 28, 2:40 AM EST, 6 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
240 AM EST MON FEB 28 2011

.SYNOPSIS...
STRONG COLD FRONT SWINGS TODAY...SEVERE WEATHER POSSIBLE. HEAVY RAIN
AND SATURATED TERRAIN COULD PRODUCE FLOODING PROBLEMS THROUGH THIS
EVENING. MUCH DRIER PATTERN FOR MIDWEEK.

&&

.NEAR TERM /THROUGH TODAY/...
A LOW PRESSURE SYSTEM...AND ITS ASSOCIATED COLD FRONT WILL BRING
THUNDERSTORMS WITH STRONG GUSTY WINDS AND HEAVY RAIN TODAY. SOME OF
THE STORMS COULD BECOME SEVERE THROUGH THIS EVENING. THE STRONGEST
STORMS WILL RIDE ALONG THE COLD FRONT...EXPECTED TO REACH SOUTHEAST
OH BY 15Z...AND THE OH RIVER BY 17Z. THEN...FRONT SWEEPS EASTWARD TO
PRODUCE BRIEF PERIODS OF VERY HEAVY RAIN...STRONG GUSTY WINDS
PERHAPS SOME SEVERE...AND LIGHTNING. STRONG DYNAMICS COULD LEAD TO
WEAK TORNADOES AS WELL.

MODELS INDICATE AN ENVIRONMENT DOMINATED BY DYNAMIC FORCING. STRONG
DEEP LAYER SHEAR...STORM RELATIVE HELICITY...CAPE UNDER 200
J/KG...PW NEAR 1.45 INCHES...SFC DEWPOINTS IN THE UPPER 50S...AND
STRONG BOUNDARY LAYER CONVERGENCE WILL ACCOMPANY THIS FRONT.

WITH NEAR SATURATED TERRAIN...THESE HEAVY RAIN CAN PRODUCE FLOODING
OF CREEKS...SMALL STREAMS AND LOW LYING AREAS THROUGH THIS EVENING.

NO CHANGES NEEDED FOR PREVIOUS TEMPERATURE FORECAST FOR MONDAY.

&&

.SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...
WILL KEEP THIS DISCUSSION FAIRLY SHORT WITH ACTIVE WEATHER PENDING
THIS MORNING.

CLEAR THE FRONT AND THE POPS QUICKLY AFTER 00Z TUESDAY WITH THE
BOUNDARY CHARGING SOUTHEAST OF THE MOUNTAINS. FORECAST SOUNDINGS DRY
OUT COMPLETELY BEHIND THE FRONT...SUGGESTING A VERY SHARP GRADIENT
IN THE CLOUD COVER MONDAY NIGHT BETWEEN CLOUDY AND CLEAR. COLDER AIR
MASS WILL ADVECT IN...AND WILL SEE A STRONG DROP IN TEMPERATURES TO
BELOW FREEZING BY MORNING. NORTHWEST WINDS WILL STAY UP OVERNIGHT.

BEYOND THIS AIRMASS CHANGE INTO MID WEEK...BASICALLY CHASING CLOUDS
IN THE FORECAST...WITH THE MOST COVERAGE COMING FROM A COLD FRONT
THAT WILL CLIP THE NORTHERN ZONES AND HANG UP A BIT IN THE MOUNTAINS
WEDNESDAY. HIGH PRESSURE IN CONTROL OTHERWISE WITH DRY WEATHER
EXPECTED...AND SHOULD SEE HEALTHY DIURNAL RANGES.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
MODELS AGREE THAT MIDLEVEL ZONAL FLOW PATTERN AT THE START OF THE
EXTENDED PERIOD WILL BECOME A BIT MORE AMPLIFIED BY THE
END...RESULTING IN A TROUGH ACROSS THE EASTERN U.S. BY NEXT SUNDAY.
AS ALWAYS THOUGH...THE DETAILS DIFFER...ESPECIALLY FOR NEXT
WEEKEND.  THE GFS IS IN THE CAMP PROMOTING A FASTER...WEAKER OPEN
WAVE ARRIVING IN THE LOWER OHIO VALLEY BY 00Z SUNDAY...WHILE THE
ECMWF WANTS TO BE ABOUT 12 HOURS SLOWER AND HANG BACK ENERGY LONGER
IN A STRONGER SHORTWAVE.  THE 12Z RUN OF THE ECMWF IS A LITTLE
WEAKER AND QUICKER THAN ITS 00Z VERSION THOUGH.  IT COULD BE
TRENDING TOWARDS THE COMPROMISE SOLUTION OFFERED BY HPC BETWEEN THE
GFS AND THE ECMWF...WHICH IS WHAT WILL BE FOLLOWED HERE.

STILL FORESEE A WEAK...DRY FROPA ON WEDNESDAY WITH HIGH PRESSURE
BRIDGING ACROSS A COLD FRONT.  HIGH PRESSURE TRACKING ACROSS
SOUTHERN CANADA IS THEN IN COMMAND THROUGH THURSDAY.  BACKED OFF ON
HPC TEMPERATURE SUGGESTIONS BOTH DAYS...TRYING TO KEEP THE NUMBERS
CLOSER TO MEX/ENSEMBLE IN THIS ZONAL PATTERN.  READINGS WILL STILL BE
NEAR TO A BIT ABOVE NORMAL.

WARM FRONT APPROACHES ON FRIDAY AHEAD OF THE DEVELOPING
TROUGH...FOLLOWED BY THE SLOW APPROACH OF THE MAIN COLD FRONT WHICH
MAY NOT ARRIVE UNTIL LATE SATURDAY NIGHT OR SUNDAY.  AS A
RESULT...ELECTED TO HAVE A SLOW INCREASE IN POPS FROM FRIDAY INTO
SATURDAY NIGHT.  THERE WILL LIKELY BE A DRY PERIOD IN HERE SOMEWHERE
ONCE CWA GETS INTO THE WARM SECTOR...BUT FEEL IT IS TOO EARLY TO TRY
TO TIME THAT OCCURRENCE.  START ALLOWING POPS TO FALL OFF ON SUNDAY
ONCE FROPA OCCURS.  INCLUDED A SLIGHT CHANCE OF THUNDER AS WELL
GIVEN OVERALL STRENGTH OF SYSTEM AND SOUTHWEST FLOW OUT AHEAD. MEX
IS WARMER THAN THE ENSEMBLE FRI/SAT...AND THINK THAT IS REASONABLE
IN THIS SCENARIO.  STAYED WARMER ON SUNDAY TOO...WITH FROPA TOUGH TO
TIME.

&&

.AVIATION /08Z MONDAY THROUGH FRIDAY/...
RADAR IMAGES SHOW PCPN EXITING THE NORTHEAST SECTIONS TONIGHT.
EXPECT LIGHT WINDS OVERNIGHT...WITH MVFR CEILINGS DEVELOPING OVER
THE CENTRAL MOUNTAINS.

LOW LEVEL FLOW BECOMES STRONG OUT OF THE SOUTHWEST LATER TONIGHT
AS DEVELOPING WARM FRONT LIFTS NORTH. KEPT LOW LEVEL WIND SHEAR IN
THE TERMINALS ACROSS THE WESTERN LOWLANDS OVERNIGHT /ISSUED
CORRECTION/.

A WARM FRONT LIFTS NORTH OVERNIGHT. EXPECT A LULL IN WEATHER FROM 03Z
TO 10Z GENERALLY EAST AND SOUTH OF CRW OVER SOUTHERN WV AND SW
VA...WHILE...AT THE SAME TIME...THERE IS A PEAK IN ACTIVITY ACROSS
SE OHIO AND NW WV THROUGH ABOUT 10-15Z AS THE WARM FRONT LIFTS
NORTH OVERNIGHT.

A STRONG COLD FRONT...PASSING LATE MONDAY MORNING THROUGH THE
AFTERNOON HOURS AFFECTING MOST SITES...ESPECIALLY HTS...PKB...AND
CRW EARLY AFTERNOON...WILL CONTINUE ITS WAY SOUTHEAST THROUGH THE
EVENING HOURS.

MVFR/IFR CEILINGS AND VISIBILITIES POSSIBLE UNDER HEAVY RAIN...AND
PERHAPS SEVERE DAMAGING WINDS EXPECTED WITH SEVERE THUNDERSTORMS.

THEREFORE...EXPECT IFR IN CONVECTION DURING THE DAY ON
MONDAY...AHEAD OF...AND ALONG COLD FRONT. CEILINGS LOWERING NR 1
THSD FT BKN IN HEAVIER CONVECTION.

CONDITIONS WILL START TO IMPROVE FROM THE NW NEAR THE END OF THE
PERIOD...AS THE COLD FRONT PUSHES IN.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z TUESDAY...

FORECAST CONFIDENCE: MEDIUM

ALTERNATE SCENARIOS: TIMING THE SHOWERS AND LOWER CEILINGS AND
VISIBILITIES MAY VARY.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE                         MON 02/28/11
UTC 1HRLY       08   09   10   11   12   13   14   15   16   17   18   19
EST 1HRLY       03   04   05   06   07   08   09   10   11   12   13   14
CRW CONSISTENCY  H    H    H    H    H    H    M    M    M    L    M    L
HTS CONSISTENCY  M    L    L    M    M    L    M    M    L    L    M    L
BKW CONSISTENCY  H    H    H    H    M    L    M    L    L    M    M    L
EKN CONSISTENCY  H    H    H    H    L    H    H    H    H    M    M    L
PKB CONSISTENCY  M    M    L    L    L    L    L    L    M    L    M    L
CKB CONSISTENCY  H    H    H    L    L    H    M    L    L    L    L    L

AFTER 06Z TUESDAY...
LINGERING IFR POSSIBLE IN POST FRONTAL LIGHT RAIN SHOWERS EARLY MON
NT...ESPECIALLY OVER THE MOUNTAINOUS COUNTIES.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLOOD WATCH THROUGH THIS EVENING FOR WVZ005>011-013>020-
     024>040-046-047.
OH...FLOOD WATCH THROUGH THIS EVENING FOR OHZ066-067-075-076-
     083>087.
KY...FLOOD WATCH THROUGH THIS EVENING FOR KYZ101>103-105.
VA...FLOOD WATCH THROUGH THIS EVENING FOR VAZ003-004.

&&

SYNOPSIS...26/ARJ
NEAR TERM...ARJ
SHORT TERM...26
LONG TERM...CL
AVIATION...ARJ
Hazardous weather outlook, Feb 28, 2:12 AM EST, 7 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
212 AM EST MON FEB 28 2011

OHZ066-067-075-083-084-010715-
PERRY-MORGAN-ATHENS-JACKSON OH-VINTON-
212 AM EST MON FEB 28 2011

...FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
...TORNADO WATCH 28 IN EFFECT UNTIL 9 AM EST THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   TORNADO WATCH.

IN ADDITION...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS
THROUGH THE MONDAY AFTERNOON ALONG A STRONG COLD FRONT. PRIMARY
THREAT WILL BE DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

KYZ101>103-105-OHZ076-085>087-VAZ003-004-WVZ005>011-013>020-024>040-
046-047-010715-
GREENUP-CARTER-BOYD-LAWRENCE KY-WASHINGTON-MEIGS-GALLIA-LAWRENCE OH-
DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-
TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-
MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-
WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-
RANDOLPH-
212 AM EST MON FEB 28 2011

...FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST
VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

IN ADDITION...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS MONDAY
AHEAD OF AND ALONG A STRONG COLD FRONT. PRIMARY THREAT WILL BE
DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Feb 28, 8:24 AM EST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
824 AM EST MON FEB 28 2011

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0758 AM     TSTM WND DMG     MILTON                  38.41N 82.14W
02/28/2011                   CABELL             WV   PUBLIC

            TREES DOWN.

&&

NNNN
Local storm report, Feb 28, 8:28 AM EST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
828 AM EST MON FEB 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0758 AM     TSTM WND DMG     MILTON                  38.43N  82.14W
02/28/2011                   CABELL             WV   PUBLIC

            TREES DOWN

&&

EVENT NUMBER RLX1100243

JFD
Local storm report, Feb 28, 8:30 AM EST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
830 AM EST MON FEB 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0758 AM     TSTM WND GST     MILTON                  38.43N  82.14W
02/28/2011  E70 MPH          CABELL             WV   PUBLIC

&&

EVENT NUMBER RLX1100244

JFD
Local storm report, Feb 28, 8:33 AM EST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
833 AM EST MON FEB 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0722 AM     TSTM WND DMG     1 NE ASHLAND            38.48N  82.63W
02/28/2011                   BOYD               KY   911 CALL CENTER

            TREES DOWN

&&

EVENT NUMBER RLX1100245

JFD
Local storm report, Feb 28, 8:43 AM EST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
843 AM EST MON FEB 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0837 AM     TSTM WND GST     3 NE CHARLESTON         38.38N  81.60W
02/28/2011  M64 MPH          KANAWHA            WV   ASOS

&&

EVENT NUMBER RLX1100246

JSH
Local storm report, Feb 28, 8:44 AM EST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
844 AM EST MON FEB 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 AM     TSTM WND DMG     CHARLESTON              38.35N  81.63W
02/28/2011                   KANAWHA            WV   CITY OFFICIAL

            TREES AND POWERLINES DOWN ON OLIVER STREET IN
            CHARLESTON

&&

EVENT NUMBER RLX1100247

JSH

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 27, 9:14 PM ESTSpecial Weather StatementRLXClay31 min
Feb 28, 6:19 AM ESTSevere Thunderstorm WarningRLXWayne56 min
Feb 28, 6:42 AM ESTSevere Thunderstorm WarningRLXJackson, Mason, Pleasants, Ritchie, Tyler, Wirt and 1 more63 min
Feb 28, 7:13 AM ESTSevere Thunderstorm WarningRLXCabell, Lincoln, Mason, Wayne62 min
Feb 28, 7:14 AM ESTTornado WarningRLXWood32 min
Feb 28, 7:36 AM ESTSevere Thunderstorm WarningRLXLincoln, Logan, Mingo, Wayne54 min
Feb 28, 8:13 AM ESTSpecial Weather StatementRLXBoone, Clay, Jackson, Kanawha, Lincoln, Putnam and 1 more47 min
Feb 28, 8:27 AM ESTSevere Thunderstorm WarningRLXBoone, Clay, Fayette, Jackson, Kanawha, Lincoln and 5 more48 min
Feb 28, 8:33 AM ESTSevere Thunderstorm WarningRLXBoone, Lincoln, Logan, Mingo, Raleigh, Wyoming57 min
Feb 28, 8:38 AM ESTSevere Thunderstorm WarningRLXBarbour, Braxton, Calhoun, Clay, Gilmer, Harrison and 7 more67 min
Feb 28, 9:15 AM ESTSevere Thunderstorm WarningRLXClay, Fayette, Nicholas, Raleigh, Webster30 min
Feb 28, 9:25 AM ESTSpecial Weather StatementRLXMcDowell35 min
Feb 28, 9:29 AM ESTSevere Thunderstorm WarningRLXNicholas, Pocahontas, Randolph, Upshur, Webster61 min
Feb 28, 9:37 AM ESTSevere Thunderstorm WarningRLXMcDowell53 min
Feb 28, 12:00 PM ESTSpecial Weather StatementRLXCalhoun, Doddridge, Gilmer, Harrison, Lewis, Upshur3 hr
Feb 28, 12:13 PM ESTSpecial Weather StatementRLXWayne3 hr
Feb 28, 1:46 PM ESTSpecial Weather StatementRLXMcDowell, Wyoming3 hr
Feb 28, 3:17 PM ESTAreal Flood WarningRLXKanawha6 hr

Nearby

Severe Thunderstorm Warnings in West Virginia, 2011Severe Thunderstorm Warnings in Virginia, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.